A client presents to the psychiatric unit crying hysterically. She is diagnosed with severe anxiety disorder. The first nursing action is to:
Answer(s): C
(A) This nursing action is too controlling and authoritative. It could increase the client's anxiety level. (B) In her anxiety state, the client cannot rationally identify a problem. (C) This nursing action conveys a message of caring and security. (D) Giving the client a task would increase her anxiety. This would be a late nursing action.
A 19-year-old client has sustained a C-7 fracture, which resulted in his spinal cord being partially transected. By 2 weeks' postinjury, his neck has been surgically stabilized, and he has been transferred from the intensive care unit. A potential life-threatening complication the nurse monitors the client for is:
Answer(s): A
(A) Autonomic dysreflexia is the exaggerated sympathetic nervous system response to various stimuli in the anesthetized area. Sympathetic stimulation results in severe, uncontrolled hypertension, which may result in myocardial infarction or cerebral hemorrhage. (B) Bradycardia occurs as a result of sympathetic blockade in the immediate postinjury period. After spinal shock recedes, cardiovascular stability returns, but the client will be bradycardiac for life. (C) Central cord syndrome is a specific type of spinal cord injury that occurs as a result of either hyperextension injuries or disrupted blood flow to the spinal cord. (D) Spinal shock occurs in the immediate postinjury phase and usually resolves in approximately 72 hours.
A client is in active labor and has been admitted to the labor and delivery unit. The RN has just done a sterile vaginal exam and determines that the client is dilated 5 cm, effaced 85%, and the fetus's head is at 0 station. She asks if she could have a lumbar epidural now. The epidural is started, and the anesthetic agent used is bupivacaine (Marcaine). After the client has received her lumbar epidural, it is important for the RN to monitor her for which of the following side effects:
Answer(s): B
(A) The medication bupivacaine will cause vasodilation in the vascular system, and this does not result in elevation of the ma-ternal blood pressure. (B) The medication bupivacaine will cause vasodilation in the vascular system, and this will result in lowering the maternal blood pressure. (C) Bupivacaine does not interfere with the functioning of the endocrine system. (D) Bupivacaine does not interfere with the functioning of the endocrine system.Topic 4, Questions Set D
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.